Alert archive / North Carolina / Heat Advisories in 2021
Heat Advisory 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this heat advisory at Aug 11, 2021, 4:16 PM EDT for 15 counties in North Carolina. It took effect at Aug 12, 2021, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2021, 4:16 PM EDT (20:16 UTC)
- In effect from
- Aug 12, 2021, 12:00 PM EDT
- Expired
- Aug 12, 2021, 6:36 PM EDT
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Carteret County, NC, Craven County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Onslow County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 65 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1497 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
400 WWUS72 KMHX 112016 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 416 PM EDT Wed Aug 11 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-120900- /O.NEW.KMHX.HT.Y.0002.210812T1600Z-210812T2300Z/ Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Beaufort, Harkers Island, Sea Level, Cedar Island, Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, and North Topsail Beach 416 PM EDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of eastern North Carolina. * WHEN...From noon to 7 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
4 follow-up statements
527 WWUS72 KMHX 120159 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 959 PM EDT Wed Aug 11 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-121400- /O.CON.KMHX.HT.Y.0002.210812T1600Z-210812T2300Z/ Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Beaufort, Harkers Island, Sea Level, Cedar Island, Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, and North Topsail Beach 959 PM EDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of eastern North Carolina. * WHEN...From noon to 7 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
826 WWUS72 KMHX 120656 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 256 AM EDT Thu Aug 12 2021 NCZ203-122100- /O.EXA.KMHX.HT.Y.0002.210812T1600Z-210812T2300Z/ Northern Outer Banks- Including the cities of Duck, Kitty Hawk, Kill Devil Hills, Nags Head, and Manteo 256 AM EDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... * WHAT...Heat index values around 105 expected. * WHERE...Northern Outer Banks. * WHEN...From noon today to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NCZ029-044>047-079>081-090>092-094-193>196-198-199-122100- /O.CON.KMHX.HT.Y.0002.210812T1600Z-210812T2300Z/ Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Beaufort, Harkers Island, Sea Level, Cedar Island, Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, and North Topsail Beach 256 AM EDT Thu Aug 12 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... * WHAT...Heat index values 105 to 109 expected. * WHERE...Portions of eastern North Carolina. * WHEN...From noon today to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
416 WWUS72 KMHX 121832 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 232 PM EDT Thu Aug 12 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203-130930- /O.NEW.KMHX.HT.Y.0003.210813T1600Z-210813T2200Z/ /O.CON.KMHX.HT.Y.0002.000000T0000Z-210812T2300Z/ Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Beaufort, Harkers Island, Sea Level, Cedar Island, Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, North Topsail Beach, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, and Manteo 232 PM EDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT FRIDAY... * WHAT...Heat index values up to 107 expected. * WHERE...Portions of eastern North Carolina. * WHEN...From noon to 6 PM EDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 11
731 WWUS72 KMHX 122236 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 636 PM EDT Thu Aug 12 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203-131045- /O.CAN.KMHX.HT.Y.0002.000000T0000Z-210812T2300Z/ /O.CON.KMHX.HT.Y.0003.210813T1600Z-210813T2200Z/ Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Beaufort, Harkers Island, Sea Level, Cedar Island, Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, North Topsail Beach, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, and Manteo 636 PM EDT Thu Aug 12 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT FRIDAY... * WHAT...Heat index values up to 107 expected. * WHERE...Portions of eastern North Carolina. * WHEN...From noon to 6 PM EDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this heat advisory went out at Aug 11, 3:31 PM EDT, 45 minutes earlier.
Area forecast discussion, Aug 11, 3:31 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
331 PM EDT Wed Aug 11 2021
.SYNOPSIS...
High pressure will influence the weather through late week.
A cold front will approach the area early next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 330 PM Wed...Quiet weather to continue as high pressure
surface and aloft continues over the area. A stray shower or
storm will be possible over the coastal plain for next 1-3
hours, otherwise it will mostly clear, warm and muggy tonight.
Overnight lows will be in the low to mid 70s inland and mid to
upper 70s for the beaches.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
As of 330 PM Wed...Hot and humid conditions continue Thursday
as high pressure continues to influence the weather. The
combination of heat and humidity will lead to heat index values
around 105 degrees for a couple of hours in the afternoon,
therefore a Heat Advisory will be issued for all zones except
the Outer Banks. There could be an isolated late day shower or
thunderstorm but overall synoptic conditions are unfavorable for
development. Highs will range from the low to perhaps mid 90s
inland, to the upper 80s beaches.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
As of 330 PM Wed...Typical summertime pattern will continue
into this weekend, with isolated to widely scattered afternoon
thunderstorms possible each afternoon. Hot and humid conditions
will lead to heat index values up to 105 Friday and Saturday. A
weak front will approach the area late weekend, and may stall to
the north or over the area. Increasing moisture from the
remnants of Tropical Storm Fred should interact with the front
and should lead to a more unsettled pattern early next week.
Friday through Saturday...Strong high pressure will remain
ridging into the area through Saturday. Expect mostly dry
weather to continue Friday with only a small chance of rain
over the coastal plain each afternoon, as the mid levels remain
fairly dry and unsupportive. By Saturday an approaching cold
front should kick off more substantial convective activity north
and west of the area, possibly moving into Eastern NC late in
the day.
We will also have continuing hot and humid conditions through
this period, and with low level heights increasing slightly,
expect highs to reach the low to possibly mid 90s inland, and
the upper 80s to around 90 along the coast. It will be close to
Heat Advisory criteria as dewpoints remain in the mid to upper
70s during the afternoons each day, leading to peak heat
indices of 102-106 each afternoon.
Sunday through Wednesday...A weakening cold front will continue
to slowly push south through Virginia and into portions of
North Carolina on Sunday. There remains decent uncertainty
whether or not this front will reach Eastern NC before stalling,
which will influence the extent of rain chances Sunday. By
early next week, increasing moisture associated with the
remnants of Tropical Storm Fred, which will move through the
Southeast states, and a remnant boundary somewhere over or near
Eastern NC, will likely lead to a period of more unsettled
weather. Given the many variables at play and uncertainty, will
keep the PoP forecast fairly conservative at this point. Highs
temps in this period will be cooler with decreasing low level
heights and increased cloud cover, keeping highs in the mid to
upper 80s.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /through Thursday/...
As of 330 PM Wed...VFR conditions are expected through the TAF
period. Only exceptions would be in isolated convection and the
very low chance that fog or stratus develops as winds briefly
decouple early Thu.
LONG TERM /Thursday night through Monday/...
As of 330 PM Wed...Generally VFR conditions are expected
through the long term with only isolated to widely scattered
afternoon thunderstorms possible through Sat. Shower and
thunderstorms are expected to increase in coverage by Sunday or
Monday with better chances for occasional sub VFR conditions.
With calm and clear conditions expected overnights inland this
week, some patchy morning fog is briefly possible each day which
could briefly limit visibilities.
&&
.MARINE...
SHORT TERM /through Thursday/...
As of 330 PM Wed...High pressure will continue over the waters
through late week with the diurnal sea breeze/land breeze
circulation prevailing. Winds will be S/SW mainly 10-15 kt,
increasing to 15-20 kt late afternoon and evening. Seas will be
2-3 ft, with occasional 4 footers possible across the outer
central waters during periods of stronger flow.
LONG TERM /Thursday night through Monday/...
As of 330 PM Wed...The S-SW sea breeze/land breeze diurnal
circulation pattern with the late day/evening enhancement of
wind speeds from 10-15 kt to 15-20 kt is expected to continue
through at least Friday. Thereafter, the flow slowly weakens
with winds SW 10-15 kts Saturday and SW 5-10 kts on Sunday and
Mon. Seas will run 2-3 ft, increasing to 3-4 ft during periods
of stronger flow.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Heat Advisory from noon to 7 PM EDT Thursday for NCZ029-
044>047-079>081-090>092-094-193>196-198-199.
MARINE...None.
&&
SYNOPSIS...MHX
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...JME/SGK
AVIATION...JME/SGK
MARINE...JME/SGKHazardous weather outlook, Aug 11, 4:08 PM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 408 PM EDT Wed Aug 11 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-122015- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow- 408 PM EDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Heat index values will reach 100-105 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory Thursday. Heat index values will reach 100-105 degrees Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203>205-122015- Northern Outer Banks-Ocracoke Island-Hatteras Island- 408 PM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Heat index values will reach 100-105 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat index values will reach 100-105 degrees Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Heat Advisories in North Carolina, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.